MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 SKULL CLAMP ASSEMBLY

IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 SKULL CLAMP ASSEMBLY
Model Number HFD100
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted once the investigation has been completed.
 
Event or Problem Description
The skull clamp in an imris head fixation device was reported to slip during use in a procedure, which caused a 2-inch laceration on the patient's skull.
 
Additional Manufacturer Narrative
No performance or mechanical issues in the device were found during on-site investigation by an imris engineer at the facility.An imris clinical applications specialist subsequently visited the site and recieved information that the laceration did not require stiches or suturing; however, further details and information regarding the event and how and when it occurred were requested but not provided.Preventive maintenance records for the site were reviewed and no discrepancies with respect to the head fixation device or associated linkages were identified.Based on imris engineer's and clinical specialist's assessment while on-site, the probable cause is likely related to unintentional user error.

Brand Name
IMRIS HFD100 SKULL CLAMP ASSEMBLY
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
paul campbell
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key12278820
Report Number3010326005-2021-00009
Device Sequence Number4664486
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011(11)170322
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age20 YR
Patient SexUnknown
Patient Weight72 KG